Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 12, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Sep 22, 2007, 1:47 AM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2007, 1:47 AM EDT (05:47 UTC)
- Expired
- Sep 22, 2007, 6:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 220547 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 147 AM EDT SAT SEP 22 2007 ...WINDS TO SLOWLY SUBSIDE OVERNIGHT... .WINDS WILL SLOWLY SUBSIDE OVERNIGHT AS A STRONG STORM SYSTEM PULLS AWAY FROM THE AREA. MIZ001-003-221000- /O.CAN.KMQT.HW.W.0002.000000T0000Z-070922T0600Z/ /O.NEW.KMQT.WI.Y.0012.070922T0547Z-070922T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 147 AM EDT SAT SEP 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED...ESPECIALLY OVER EXPOSED HIGHER TERRAIN AREAS. WINDS WILL SLOWLY DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JS
1 follow-up statement
000 WWUS73 KMQT 220842 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 442 AM EDT SAT SEP 22 2007 .WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING AS THE STORM SYSTEM PULLS AWAY FROM THE AREA. MIZ001-003-221000- /O.CON.KMQT.WI.Y.0012.000000T0000Z-070922T1000Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 442 AM EDT SAT SEP 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THROUGH THE EARLY MORNING HOURS...ESPECIALLY OVER EXPOSED HIGHER TERRAIN AREAS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Sep 22, 1:46 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 22, 1:46 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 146 AM EDT SAT SEP 22 2007 .UPDATE...WINDS STARTING TO COME DOWN BUT STILL PRETTY STG OVER THE KEWEENAW. WL REPLACE THE HIGH WIND WARNING SET TO EXPIRE AT 2 AM WITH A WIND ADVISORY UNTIL 600 AM. UPDATED PRODUCT SUITE WL BE OUT ASAP. && .MQT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR MIZ001-003- && JS
Hazardous weather outlook, Sep 21, 4:38 PM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 438 PM EDT FRI SEP 21 2007 MIZ001>005-009>012-084-221200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC- IRON-DICKINSON-MENOMINEE-SOUTHERN HOUGHTON- 438 PM EDT FRI SEP 21 2007 /338 PM CDT FRI SEP 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS...SOME SEVERE...WILL DEVELOP AHEAD OF AND ALONG A COLD FRONT AND TRACK EASTWARD ACROSS UPPER MICHIGAN THIS EVENING. EXPECT THE FRONT TO REACH IRONWOOD AND HOUGHTON BETWEEN 5 AND 7 PM EDT...THEN SHIFT EASTWARD INTO CENTRAL UPPER MICHIGAN BY 10 PM EDT. DAMAGING WINDS...ALONG WITH LARGE HAIL AND HEAVY RAIN ARE EXPECTED WITH THE SEVERE STORMS. ISOLATED TORNADOES MAY ALSO OCCUR...ESPECIALLY WITH ANY STORMS THAT FORM AHEAD OF THE COLD FRONT. LOOK FOR SEVERE THUNDERSTORMS TO END BY MIDNIGHT. WIND GUSTS TO 45 MPH ARE EXPECTED OVER THE NORTH HALF OF UPPER MICHIGAN THROUGH LATE AFTERNOON. WEST WIND GUSTS TO 60 MPH ARE POSSIBLE OVER THE KEWEENAW LATE THIS AFTERNOON INTO THIS EVENING. PLEASE SEE THE LATEST NON PRECIPITATION WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LSZ221-241>248-263-264-221200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 438 PM EDT FRI SEP 21 2007 /338 PM CDT FRI SEP 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH SATURDAY WITH SOUTH GALES SHIFTING TO WEST GALES LATE THIS AFTERNOON AND THIS EVENING. WIND GUSTS TO 45 KNOTS ON THE WEST HALF AND GUSTS TO 50 KNOTS ON THE EAST HALF ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ221-248-262-221200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 438 PM EDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF AND ALONG A COLD FRONT THIS EVENING. SOME OF THE STORMS MAY PRODUCE HIGH WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MIZ006-007-013-014-085-221200- ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 438 PM EDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT STRONG THUNDERSTORMS...SOME SEVERE...WILL DEVELOP AHEAD OF AND ALONG A COLD FRONT AND TRACK EASTWARD ACROSS UPPER MICHIGAN THIS EVENING. EXPECT THE FRONT TO REACH CENTRAL UPPER MICHIGAN BY 10 PM EDT. DAMAGING WINDS...ALONG WITH LARGE HAIL AND HEAVY RAIN ARE EXPECTED WITH THE SEVERE STORMS. ISOLATED TORNADOES MAY ALSO OCCUR...ESPECIALLY WITH ANY STORMS THAT FORM AHEAD OF THE COLD FRONT. LOOK FOR SEVERE THUNDERSTORMS TO END BY 2 AM EDT. WIND GUSTS TO 45 MPH ARE EXPECTED OVER THE NORTH HALF OF UPPER MICHIGAN EARLY THIS EVENING. PLEASE SEE THE LATEST NON PRECIPITATION WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. MRC/ROLFSON
In the hours before
Local storm report, Sep 21, 8:49 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
849 PM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 2 E EWEN 46.53N 89.24W
09/21/2007 ONTONAGON MI LAW ENFORCEMENT
TREE LIMBS DOWN
&&
AJSpecial weather statement, Sep 21, 9:28 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 928 PM EDT FRI SEP 21 2007 MIZ005-220200- MARQUETTE- 928 PM EDT FRI SEP 21 2007 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 1000 PM EDT... AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF MARQUETTE TO 9 MILES SOUTHWEST OF GWINN. THESE SHOWERS AND STORMS WERE MOVING EAST AT 45 MPH. WIND GUSTS AROUND 40 MPH ARE EXPECTED. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MARQUETTE. HARVEY. LITTLE LAKE. SKANDIA. MCFARLAND. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. ROLFSON
Special weather statement, Sep 21, 9:37 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 937 PM EDT FRI SEP 21 2007 MIZ006-085-220245- ALGER-NORTHERN SCHOOLCRAFT- 937 PM EDT FRI SEP 21 2007 ...SIGNIFICANT WEATHER ALERT FOR ALGER AND SCHOOLCRAFT COUNTIES UNTIL 1045 PM EDT... AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF MARQUETTE TO 8 MILES SOUTH OF GWINN. THESE STORMS WERE MOVING EAST AT 40 MPH. WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... SUNDELL. KIVA. TRAUNIK. TRENARY. CHRISTMAS. MUNISING. WETMORE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. ROLFSON
Local storm report, Sep 21, 10:00 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1000 PM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG JACOBVILLE 46.98N 88.40W
09/21/2007 HOUGHTON MI AMATEUR RADIO
FIVE 9 INCH TREES BLOWN DOWN
&&
TGSpecial weather statement, Sep 21, 10:12 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1012 PM EDT FRI SEP 21 2007 MIZ013-220315- DELTA- 1012 PM EDT FRI SEP 21 2007 ...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 1115 PM EDT... AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENARY TO 8 MILES NORTHEAST OF POWERS...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF MUNISING TO 15 MILES WEST OF ESCANABA. THESE STORMS WERE MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... ROCK. SCHAEFFER. PERKINS. MAPLEWOOD. RAPID RIVER. GLADSTONE. ESCANABA. ROUND LAKE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. ROLFSON
Special weather statement, Sep 21, 11:20 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI 1120 PM EDT FRI SEP 21 2007 MIZ005-011-012-220500- MARQUETTE-DICKINSON-MENOMINEE- 1120 PM EDT FRI SEP 21 2007 ...TORNADO WATCH 679 HAS EXPIRED... THE TORNADO WATCH FOR MARQUETTE...DICKINSON AND MENOMINEE COUNTIES HAS EXPIRED. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES. AN UPDATED WATCH COUNTY NOTIFICATION MESSAGE WILL BE ISSUED AS SOON AS POSSIBLE. KIECKBUSCH
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:35 PM EDT | Special Marine Warning | MQT | 115 min | |
| Sep 21, 9:45 PM EDT | Special Marine Warning | MQT | 2 hr |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.